MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-8176EA
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a left shoulder cuff repair surgery, it was used: (a) 1 anchor x om-6500 speedscrew lot 2001966, with (b) 1 x om-8176ea suture magnum wire lot 2008074; despite a good use of the anchor on the tension of the sutures, the sutures broke without logical explanation.The procedure was finished in mini-open modality and using a competitor device.There is not reference to whether there was a delay in the surgery or not.No patient injury has been reported.
 
Additional Manufacturer Narrative
Part number: om-6500 speedscrew & lot 2001966.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned as an mdr for evaluation.There was no relationship found between the device and the reported incident.Visual inspection of the returned opus speedscrew implant shows a deployed device with an implant which is not detached or damaged.The instrument was returned with the function switch towards to the ¿black¿ dot.At distal end the implant visually show contamination with dried parts of tissue.No manufacturing anomalies were identified.During functional evaluation the partial moved suture limb can be tensioned.Both suture limbs were reeled into the wheels.The function switch could be set towards the ¿deploy¿ position and the implant could be detached by turning the activation knob 3-times clockwise as specified.The complaint was not verified and the root cause could not be determined with certainty.Factors unrelated to the design or manufacture of the device which could have contributed to the complaint event includes: (1) there may have been misalignment of the device when inserting (2) bend and applying excessive torque could cause reduced functionality.The instructions for use was reviewed and determined to have precautionary statements and instructions in regards to the use of the device to avoid damage and non-functionality.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SMARTSTITCH PERFECTPASSER SUTURE CARTRID
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8156353
Report Number3006524618-2018-00648
Device Sequence Number2288001
Product Code GAT
UDI-Device Identifier00817470005837
UDI-Public00817470005837
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2020
Device Catalogue NumberOM-8176EA
Device Lot Number2008074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
03/01/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/23/2019
03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER: OM-6500 SPEEDSCREW & LOT 2001966
Patient Age60 YR